MAUDE Adverse Event Report: OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON

OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON
Model Number 7600-0001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The deflated balloon was the first balloon implanted of the three-balloon system and was implanted for a duration of 179 days.The balloon inflation pressures were recorded as within the acceptable pressure range at implantation and were administered using the ezfill dispenser.Obalon initiated a technical investigation of the product failure including an engineering analysis of the returned balloons.All balloon volumes were within the expected volume specification.The balloons were visually inspected with light microscopy and material fatigue was only observed on the deflated balloon.Scanning electron microscope (sem) images were obtained for the deflated balloon and a breach was identified in the area of the material fatigue.Deflation is a known risk, the frequency of balloon deflations has not exceeded the frequency identified in the labeling for on-label use.
 
Event or Problem Description
During a scheduled endoscopic removal procedure on (b)(6) 2019, two balloons were found inflated and one balloon was found partially deflated floating in the stomach.All balloons were successfully removed by endoscopy and were returned for investigation.The patient did not report a new onset of symptoms to their prescribing physician and had the first balloon placement on (b)(6) 2019, second balloon placement on (b)(6) 2019, and third balloon placement on (b)(6) 2019.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
INTRAGASTIC BALLOON
Manufacturer (Section D)
OBALON THERAPEUTICS, INC.
5421 avendia encinas
suite f
carlsbad CA 92008
MDR Report Key9296315
Report Number3009256831-2019-00228
Device Sequence Number16634702
Product Code LTI
UDI-Device Identifier00859810006067
UDI-Public(01)00859810006067
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2019
Device Model Number7600-0001
Device Lot Number181220404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight74